Alert archive / Louisiana / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 252, NWS Jackson, MS

June 7, 2010Catahoula Parish, Concordia Parish, Louisiana; Adams County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 7, 2010, 6:25 PM CDT for Catahoula Parish, Concordia Parish, Louisiana; Adams County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2010, 6:25 PM CDT (23:25 UTC)
Expired
Jun 7, 2010, 6:59 PM CDT
In force
34 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Catahoula Parish, LA, Concordia Parish, LA, Adams County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2010-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3926 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2010-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3926 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

028 
WUUS54 KJAN 072325
SVRJAN
LAC025-029-MSC001-080030-
/O.NEW.KJAN.SV.W.0252.100607T2325Z-100608T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
625 PM CDT MON JUN 7 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CATAHOULA PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF LARTO...
  WEST CENTRAL CONCORDIA PARISH IN NORTHEAST LOUISIANA...
  EXTREME SOUTHWESTERN ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 730 PM CDT

* AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR LARTO MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LARTO BY 640 PM CDT...
  NEW ERA BY 650 PM CDT...
  ACME BY 715 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

&&

LAT...LON 3147 9201 3148 9187 3127 9158 3121 9172
      3124 9180 3127 9182 3130 9191 3129 9194
      3125 9191 3123 9192 3123 9193 3125 9196
      3136 9202
TIME...MOT...LOC 2326Z 328DEG 11KT 3141 9192

$$

MME
2 follow-up statements
337 
WWUS54 KJAN 072332
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
632 PM CDT MON JUN 7 2010

MSC001-072342-
/O.CAN.KJAN.SV.W.0252.000000T0000Z-100608T0030Z/
ADAMS MS-
632 PM CDT MON JUN 7 2010

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN ADAMS
COUNTY IS CANCELLED...

LAT...LON 3147 9201 3148 9187 3129 9172 3124 9180
      3127 9182 3130 9191 3129 9194 3125 9191
      3123 9192 3123 9193 3125 9196 3136 9202
TIME...MOT...LOC 2332Z 328DEG 11KT 3139 9191

$$

LAC025-029-080030-
/O.CON.KJAN.SV.W.0252.000000T0000Z-100608T0030Z/
CATAHOULA LA-CONCORDIA LA-
632 PM CDT MON JUN 7 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WEST CENTRAL CONCORDIA AND SOUTHWESTERN CATAHOULA PARISHES...

AT 632 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
LARTO MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LARTO BY 640 PM CDT...
  NEW ERA BY 650 PM CDT...
  ACME BY 715 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3147 9201 3148 9187 3129 9172 3124 9180
      3127 9182 3130 9191 3129 9194 3125 9191
      3123 9192 3123 9193 3125 9196 3136 9202
TIME...MOT...LOC 2332Z 328DEG 11KT 3139 9191

$$

MME
012 
WWUS54 KJAN 072359
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
659 PM CDT MON JUN 7 2010

LAC025-029-080009-
/O.CAN.KJAN.SV.W.0252.000000T0000Z-100608T0030Z/
CATAHOULA LA-CONCORDIA LA-
659 PM CDT MON JUN 7 2010

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CONCORDIA AND
SOUTHWESTERN CATAHOULA PARISHES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

LAT...LON 3147 9201 3148 9187 3129 9172 3124 9180
      3127 9182 3130 9191 3129 9194 3125 9191
      3123 9192 3123 9193 3125 9196 3136 9202
TIME...MOT...LOC 2359Z 328DEG 11KT 3132 9186

$$

MME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:26 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jun 7, 3:26 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CDT MON JUN 7 2010

.DISCUSSION...SHORT TERM(TONIGHT THROUGH WEDNESDAY) ISOLATED SHRA/
TSRA FORMING NEAR THE STALLED FRONTAL BOUNDARY THAT EXTENDED FROM
THE MS COAST-KSHV LINE. STORMS ATTEMPTING TO DRIFT NWD BUT RUNNING
INTO MUCH DRIER REGIME SO NOT EXPECTING MUCH ADDITIONAL COVERAGE
THROUGH THE EVENING HOURS. MEANWHILE...A 1018MB SURFACE HIGH CENTER
MOVING FROM NERN MS ACROSS THE TN VALLEY TONIGHT. TONIGHT WILL SEE OUR
MOST PLEASANT WEATHER CONDITIONS FOR THIS WEEK AS LOWS HEAD INTO THE
MID 60S ERN MS TO AROUND 70F IN NERN LA.  A STRAY STRONG TSRA MAY
BE SEEN BRIEFLY IN OUR SRN MOST LA PARISHES LATE THIS AFTERNOON BUT
WILL NOT MENTION IN HWOJAN SINCE PROBABILITIES SO LOW.

THE UPSTREAM MCS DISSIPATED IN AR WITH MINIMAL CLOUD DEBRIS DRIFTING
INTO OUR NWRN CWFA. OTHER THAN A FEW CIRRUS...EXPECT MOSTLY CLEAR
OVERNIGHT SKIES WITH TEMPS DROPPING OUT RATHER QUICKLY. THE FRONT
SHOULD BEGIN EDGING NWD SLOWLY LATE TONIGHT AND IT COULD REACH NEAR A
KHBG TO KHEZ TO KELD LINE TOWARD MORNING. THE SERN PART OF THE FRONT
SHOULD BUDGE VERY LITTLE WHILE THE NWRN PORTION OF THE BOUNDARY IS
PROGGED TO LIFT MORE QUICKLY INTO OUR DELTA COUNTIES TUESDAY MORNING
WITH THE HUMID AIR MASS RETURNING TO MUCH OF THE REGION W OF I-55 FOR
TUESDAY AFTERNOON. THIS WILL BRING HEAT INDEXES BACK INTO THE 100F TO
105F RANGE FOR THOSE LOCATIONS WHILE ERN MS REMAINS MORE TOLERABLE
FOR A SECOND DAY. AFTERNOON POPS SHOULD HOLD IN THE ISOLATED CATEGORY
UNTIL WEDNESDAY WHEN THE MID LEVEL RIDGE WEAKENS SOMEWHAT ALLOWING A
SRN TX CUTOFF LOW TO DRIFT TOWARD THE ARKLATEX AND OZARKS.

FOR TUESDAY NIGHT...EXPECT THE FRONT TO CONTINUE PIVOTING CLOCKWISE
AND MOVING SLOWLY EWD TO A POSITION ROUGHLY ALONG HIGHWAY 45 BY EARLY
WEDNESDAY. THE ENTIRE CWFA SHOULD BE BACK IN THE TROPICAL JUICE WITH
PWATS BACK NEAR 2 INCHES FOR WEDNESDAY AFTERNOON. WILL HAVE TO WATCH
THE HEAT INDEX FACTOR HEADING THROUGH THE SECOND HALF OF THE WEEK AS
LOW TEMPS SHOULD BE CREEPING CLOSER TO THE 73-75F RANGE AND THOSE
AFTERNOON INDICES PUSH 105F. /40/

&&

PREV DISCUSSION...LONG TERM(THURSDAY THROUGH MONDAY)...THE BERMUDA
RIDGE WILL BE FIRMLY IN PLACE ACROSS THE SOUTHEAST CONUS...WITH VERY
LITTLE CHANGE IN THE PATTERN EXPECTED THROUGH THE BEGINNING OF NEXT
WEEK. 500MB HEIGHTS WILL BE RUNNING ABOVE 590DM THROUGH THE PERIOD...
CONDUCIVE TO ABOVE NORMAL TEMPERATURES FOR THIS TIME OF YEAR.
AFTERNOON HIGHS WILL CONSISTENTLY RISE INTO THE LOW-MID 90S...AND
OVERNIGHT LOWS WILL STRUGGLE TO GET NEAR/BELOW THE 70 DEGREE MARK.
DEW POINTS IN THE AFTERNOONS WILL MIX INTO THE UPPER 60S/LOW 70S EACH
AFTERNOON...AND COUPLED WITH THE WARM SURFACE TEMPERATURES WILL
PROVIDE PLENTY OF DIURNAL INSTABILITY FOR AFTERNOON SHOWER AND
THUNDERSTORM DEVELOPMENT.

A WEAK COLD FRONT WILL APPROACH NORTHERN MS ON WED AFTERNOON...AND
LOOKS TO STALL NORTH OF THE CWA BEFORE WAVING BACK TO THE NORTH ON
THURS. THE BOUNDARY PROXIMITY WILL KEEP SHOWER/THUNDERSTORM CHANCES
GOING NORTH OF I-20 WED NIGHT. A CUT-OFF UPPER LOW WILL PASS TO OUR
WEST THURS PROVIDING SOME ADDITIONAL SYNOPTIC LIFT TO KEEP
SHOWER/THUNDERSTORM CHANCES GOING INTO THURSDAY NIGHT AS WELL. SOME
OF THE GFS CONVECTIVE PARAMETERS/VERTICAL TOTALS 27C+...STEEP SFC-
750MB LAPSE RATES- INVERTED V SOUNDING/LOOK FAVORABLE FOR MICROBURSTS
HOWEVER THE SAME PARAMETERS LOOKED FAVORABLE FOR DIFFERENT DAYS LAST
NIGHT SO CONFIDENCE IN THE SPECIFICS IS LOW.

GFS MOS HIGHS/LOWS SEEMED VERY REASONABLE AND ONLY MADE A FEW
ADJUSTMENTS TOWARD GFS ENSEMBLE GUIDANCE. THE WARM TEMPERATURES
COUPLED WITH THE ABUNDANT SURFACE MOISTURE WILL KEEP HEAT INDICES
EACH AFTERNOON NEAR 100 DEGREES THROUGH THE WEEK. /BK/

&&

.AVIATION...
DRIER AIR CONTINUES IN PLACE OVER OUR NRN AND ERN CWFA. THIS SHOULD
KEEP VFR CONDITIONS PREVAILING AT MOST SPOTS. THERE COULD BE A STRAY
STORM DURING EARLY EVENING FARTHER TO THE SW WHERE A STALLED FRONTAL
BOUNDARY RESIDES. AT THIS TIME LOOKS LIKE MOST ALL TAF SITES WILL NOT
BE AFFECTED AND KHEZ WOULD BE MOST AFFECTED BUT WILL LEAVE VCTS IN
THE KHBG TAF FOR THE SMALL POSSIBILITY OF A STORM SNEAKING IN WITH A
LATE SEA BREEZE IN THAT AREA. IN ANY STORM...VIS AND CEILINGS COULD
BE REDUCED TO MVFR TO IFR STATUS. OTHERWISE...VFR CONDITIONS TO
CONTINUE THROUGH TUESDAY. WINDS WILL REMAIN GENERALLY FROM THE E TO
SE AROUND 5-8KTS OR LESS BECOME MORE SLY LATE TUESDAY. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       69  95  73  96 /   7  13  16  25
MERIDIAN      63  95  68  95 /   7   7  10  22
VICKSBURG     70  94  72  95 /   8  23  19  33
HATTIESBURG   67  96  70  96 /  13  14  10  21
NATCHEZ       72  92  73  93 /  19  29  18  29
GREENVILLE    70  95  73  94 /   6  17  19  42
GREENWOOD     66  94  72  94 /   5   6  17  36

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jun 7, 2:52 PM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
252 PM CDT MON JUN 7 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
082000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
252 PM CDT MON JUN 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

28

In the hours before

Special weather statement, Jun 7, 2:05 PM CDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
205 PM CDT MON JUN 7 2010

LAZ023-024-071940-
CATAHOULA LA-FRANKLIN LA-
205 PM CDT MON JUN 7 2010

...STRONG STORM BETWEEN SHERWOOD AND ENTERPRISE MOVING NORTHEAST...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 MPH WINDS...FREQUENT
LIGHTNING STRIKES AND VERY HEAVY RAINS UP TO ONE INCH WAS LOCATED
NEAR SHERWOOD AT 204 PM CDT...MOVING NORTHEAST AT 10 MPH.

THIS STORM WILL LIKELY IMPACT THE ENTERPRISE AREA BY 230 PM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN FRANKLIN AND NORTHWESTERN CATAHOULA PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

40
Special weather statement, Jun 7, 2:12 PM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
212 PM CDT MON JUN 7 2010

MSZ060-071955-
ADAMS MS-
212 PM CDT MON JUN 7 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 MPH WINDS...FREQUENT
LIGHTNING STRIKES AND HEAVY RAINS UP TO ONE INCH WAS LOCATED 3 MILES
EAST OF NATCHEZ AT 211 PM CDT...MOVING NORTHEAST AT 5 MPH.

ADDITIONAL STORMS WERE BUILDING IN THE NORTH HALF OF ADAMS COUNTY...
INCLUDING THE STANTON AREA ALSO DRIFTING SLOWLY NORTHEAST.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN ADAMS COUNTY SHOULD MONITOR THIS STORM CLOSELY.

40
Special weather statement, Jun 7, 3:43 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT MON JUN 7 2010

LAZ026-MSZ060-072125-
CONCORDIA LA-ADAMS MS-
343 PM CDT MON JUN 7 2010

...CLUSTER OF STRONG STORMS DRIFTING NORTHWEST TOWARD NATCHEZ...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 MPH
WINDS...FREQUENT LIGHTNING STRIKES AND HEAVY RAINS UP TO ONE INCH
WAS LOCATED 3 MILES WEST OF KINGSTON AT 341 PM CDT...MOVING
NORTHWEST AT 10 MPH.

THESE RAINS COULD MOVE BACK INTO THE SOUTH SIDE OF THE NATCHEZ AND
VIDALIA AREAS BEFORE 500 PM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL ADAMS COUNTY...AND EAST CENTRAL CONCORDIA PARISH
SHOULD MONITOR THIS STORM CLOSELY.

40

Nearby

Severe Thunderstorm Warnings in Louisiana, 2010Severe Thunderstorm Warnings in Mississippi, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.